Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 80, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 4, 2012, 5:12 PM EDT for Allegheny County, Westmoreland County, Pennsylvania. It was in force for 33 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2012, 5:12 PM EDT (21:12 UTC)
- Expired
- Jul 4, 2012, 5:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Allegheny County, PA, Westmoreland County, PA
The radar
The Pittsburgh radar (KPBZ), 40 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 5:32 PM EDT | HAIL 0.88 | Penn Hills, PA | |
| Jul 4, 5:34 PM EDT | HAIL 0.88 | Mckeesport, PA | |
| Jul 4, 5:36 PM EDT | HAIL 0.75 | Penn Hills, PA | |
| Jul 4, 5:40 PM EDT | HAIL 1 | North Versailles, PA | |
| Jul 4, 5:55 PM EDT | HAIL 0.88 | Monroeville, PA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.2 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1056 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1050 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
986 WUUS51 KPBZ 042112 SVRPBZ PAC003-129-042145- /O.NEW.KPBZ.SV.W.0080.120704T2112Z-120704T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 512 PM EDT WED JUL 4 2012 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN ALLEGHENY COUNTY IN SOUTHWEST PENNSYLVANIA... NORTHWESTERN WESTMORELAND COUNTY IN SOUTHWEST PENNSYLVANIA... * UNTIL 545 PM EDT * AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PENN HILLS...MOVING SOUTH AT 30 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SPRINGDALE... NEW KENSINGTON... FOX CHAPEL... ALLISON PARK... PENN HILLS... PLUM... WILKINSBURG... MONROEVILLE... TURTLE CREEK... MURRYSVILLE... WEST MIFFLIN... MCKEESPORT... THIS WILL IMPACT THE FOLLOWING HIGHWAYS... I-376 BETWEEN MILE MARKERS 76 AND 84. I-76 BETWEEN MILE MARKERS 42 AND 63. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WIND...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS A KILLER. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT WEDNESDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND SOUTHWEST PENNSYLVANIA AND NORTHERN WEST VIRGINIA. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772. && LAT...LON 4043 7960 4027 7982 4058 7998 4063 7976 TIME...MOT...LOC 2112Z 341DEG 24KT 4052 7983 $$
1 follow-up statement
958 WWUS51 KPBZ 042130 SVSPBZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 530 PM EDT WED JUL 4 2012 PAC003-129-042145- /O.CON.KPBZ.SV.W.0080.000000T0000Z-120704T2145Z/ ALLEGHENY PA-WESTMORELAND PA- 530 PM EDT WED JUL 4 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR WESTMORELAND AND ALLEGHENY COUNTIES... AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PENN HILLS...MOVING SOUTH AT 30 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILKINSBURG... SPRINGDALE... PLUM... PENN HILLS... NEW KENSINGTON... FOX CHAPEL... ALLISON PARK... MONROEVILLE... TURTLE CREEK... MURRYSVILLE... THIS WILL IMPACT THE FOLLOWING HIGHWAYS... I-376 BETWEEN MILE MARKERS 77 AND 84. I-76 BETWEEN MILE MARKERS 42 AND 62. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT WEDNESDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND SOUTHWEST PENNSYLVANIA AND NORTHERN WEST VIRGINIA. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772. LAT...LON 4043 7960 4027 7982 4058 7998 4063 7976 TIME...MOT...LOC 2130Z 345DEG 26KT 4044 7981 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:31 PM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jul 4, 3:31 PM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
331 PM EDT WED JUL 4 2012
.SYNOPSIS...
IT WILL BE GETTING HOT AND HUMID THIS HOLIDAY AFTERNOON, UNTIL A
BAND OF THUNDERSTORMS BLOWS THROUGH WITH POTENTIALLY DAMAGING
WIND, HAIL, HEAVY DOWNPOURS AND FREQUENT LIGHTNING. THE
THUNDERSTORMS WILL DECREASE TO NO MORE THAN SCATTERED COVERAGE
THIS EVENING. BROAD HIGH PRESSURE WILL MAINTAIN HOT AND HUMID
CONDITIONS ACROSS THE UPPER OHIO VALLEY INTO SATURDAY.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
HAVE CONTINUED MENTION OF LIKELY THUNDERSTORMS LATE THIS HOLIDAY
AFTERNOON, WITH POTENTIAL FOR BECOMING SEVERE WITH DAMAGING WIND,
LARGE HAIL, HEAVY DOWNPOURS, AND FREQUENT LIGHTNING.
SPC GUIDANCE CONTINUES TO INCLUDE THE ENTIRE UPPER OHIO VALLEY AS
HAVING A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EARLY EVENING.
RECENT RADAR DATA SHOWS THUNDERSTORMS DEVELOPING ALONG CONVERGENCE
ZONES, UPWIND FROM CIRRUS-ANVIL-SHADED AREAS OVER NORTHWEST
PENNSYLVANIA LEFTOVER FROM PREVIOUS THUNDERSTORMS OVER NORTHERN
PENNSYLVANIA MOUNTAINS, PLUS NORTHERLY BREEZES OFF LAKE ERIE.
RECENT HRRR MODEL OUTPUT SHOWS THUNDERSTORMS RAPIDLY DEVELOPING
INTO A BAND ACROSS THE TIER OF COUNTIES WITHIN NEW PHILADELPHIA-
PITTSBURGH CORRIDORS, AND THEN MOVING SOUTH PAST THE I-70 AND
I-68 CORRIDORS BY EARLY EVENING.
ALL THESE STORMS WILL HAVE PLENTY OF POTENTIAL ENERGY TO WORK
WITH, DUE TO THE HUMID CONDITIONS, AND SUFFICIENT VERTICAL SHEAR
TO BECOME SEVERE.
HEAVY RAINS WITH THE STORMS MAY CAUSE FLOODING IF RAIN AMOUNTS
EXCEED 2 INCHES IN LESS THAN 2 HOURS.
THUNDERSTORM WILL HAVE A DRAMATIC EFFECT ON TEMPERATURES. SO
FORECAST OF HIGHS THIS AFTERNOON IS COMPLICATED. MADE BEST
JUDGMENT BASED ON OUR HUNCH OF WHEN AND WHERE THUNDERSTORMS
DEVELOP.
HEAT ADVISORIES MAINTAINED BUT HIGH TEMPERATURES COULD COME SHORT
DUE TO CLOUDS AND THUNDERSTORMS.
EXPECT THUNDERSTORM COVERAGE TO DECREASE THIS EVENING, AND BE GONE AFTER
MIDNIGHT. WILL CONSIDER FOG PROSPECTS WITH LATER FORECAST
ISSUANCES, BASED ON RAINFALL PATTERNS.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
RECENT SREF MODEL OUTPUT CONTINUES TO SHOW THE BROAD HIGH PRESSURE
ACROSS THE EASTERN AND CENTRAL U.S. STRENGTHENING THURSDAY AND
FRIDAY, THEN SHRINKING SOUTH SATURDAY.
THE MAIN EFFECT OF THE HIGH PRESSURE WILL BE TO CONTINUE THE HOT
HUMID CONDITIONS, WITH GFS, NAM, AND ECMWF MOS SHOWING THURSDAY
AND FRIDAY HAVING THE HIGHEST AFTERNOON TEMPERATURES. AS THE HIGH
PRESSURE SHRINKS SOUTH SATURDAY, HIGH TEMPERATURES SATURDAY MAY BE
A COUPLE DEGREES LOWER THAN FRIDAY. HOWEVER, HUMID CONDITIONS WILL
PERSIST.
SO HAVE ADDED A HEAT ADVISORY FOR THURSDAY FOR MOST OF THE UPPER
OHIO VALLEY, EXCEPT THE APPALACHIAN MOUNTAINS AND I-80 CORRIDOR.
IN HAZARDOUS WEATHER OUTLOOK HAVE MENTIONED HEAT INDICES WELL INTO
THE 90S FRIDAY AND POSSIBLY SATURDAY.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
THERE IS GFS/ECMWF ENSEMBLE AGREEMENT TO BEGIN THE PERIOD THAT DEEP
RIDGING WILL BE CENTERED ACROSS THE MISSOURI VALLEY. THE UPPER OHIO
VALLEY WILL BE IN A NORTHWESTERLY FLOW ON THE EASTERN PERIPHERY OF THE
RIDGE. THE MODEL CONSENSUS INDICATES AN AMPLIFYING TREND WITH THE
RIDGE DOMINATING THE WESTERN TWO THIRDS OF THE CONUS AND LOWERING
MID-LEVEL HEIGHTS ACROSS THE UPPER OHIO VALLEY AS A TROUGH BUILDS
INTO THE NORTHEAST.
AFTER A COLD FRONT DROPS SOUTHEAST ACROSS THE AREA AND BRINGS
CHANCE POPS ON SUNDAY, A DRIER AND COOLER FORECAST IS IN PLACE FOR
EARLY NEXT WEEK. HAVE GONE DRY OR WITH SILENT SLIGHT CHC POPS FOR
LOWERING HEIGHTS THROUGH WEDNESDAY. UNCERTAINTY ENTERS THE FORECAST
BY NEXT THURSDAY WITH THE POTENTIAL OF A MID-LEVEL TROUGH PUSHING
FROM THE UPPER MIDWEST SOUTHEASTWARD ACROSS THE AREA. TEMPS ARE
AROUND 5 DEGREES ABOVE NORMAL AHEAD OF THE FRONT ON SUNDAY.
TEMPERATURES WILL THEN LOWER TO NEAR SEASONABLE VALUES FOR MONDAY, TUESDAY
AND WEDNESDAY.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
BANDS OF SCATTERED TO NUMEROUS THUNDERSTORMS WILL MOVE SOUTHEASTWARD
ACROSS THE TERMINALS INTO THE EVENING. A FEW OF THE STORMS MAY
BECOME SEVERE WITH DAMAGING WIND AND HAIL. TEMPO GROUPS ARE
FORECAST ACROSS THE TERMINALS FOR VISIBILITY RESTRICTIONS WITH
THUNDERSTORMS. THE BEST WINDOW LOOKS TO BE FOR
KPIT/KBVI/KAGC/KHLG/KLBE THROUGH 22Z AND FOR KMGW THROUGH 00Z. ASIDE
FROM THUNDERSTORMS, PREVAILING WINDS WILL BE WESTERLY AT AROUND 10
KTS TODAY.
SHOWERS AND THUNDERSTORMS WILL DIMINISH OVERNIGHT. ABUNDANT SURFACE
MOISTURE, ESPECIALLY AT THE TERMINALS WHICH RECEIVE HEAVY RAINFALL
FROM THUNDERSTORMS, WILL ALLOW FOR SOME PRE-DAWN FOG TO DEVELOP ON
THURSDAY MORNING.
OUTLOOK...THURSDAY NIGHT THROUGH MONDAY...
MOSTLY VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD WITH MVFR HAZE
POSSIBLE, ESPECIALLY DURING THE MORNING. RESTRICTIONS ARE POSSIBLE
IN SCATTERED STORMS LATE SATURDAY AND AGAIN ON SUNDAY AS A FRONT
SAGS SOUTHWARD THROUGH THE REGION. VFR CONDITIONS WILL RETURN ON
MONDAY.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR OHZ039>041-
048>050-057>059-068-069.
HEAT ADVISORY FROM NOON TO 7 PM EDT THURSDAY FOR OHZ039>041-
048>050-057>059-068-069.
PA...HEAT ADVISORY FROM NOON TO 7 PM EDT THURSDAY FOR PAZ013-014-
020>022-029-031-073-075.
WV...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR WVZ001>004-012-
021>023.
HEAT ADVISORY FROM NOON TO 7 PM EDT THURSDAY FOR WVZ001>004-
012-021>023.
&&Hazardous weather outlook, Jul 4, 5:06 PM EDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 506 PM EDT WED JUL 4 2012 OHZ039>041-048>050-057-WVZ001-002-052115- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-HANCOCK-BROOKE- 506 PM EDT WED JUL 4 2012 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. ALSO...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH EARLY EVENING AS THUNDERSTORMS MAY PRODUCE DAMAGING WIND...LARGE HAIL...HEAVY DOWNPOURS...AND FREQUENT LIGHTNING. RAIN AMOUNTS EXCEEDING 2 INCHES IN LESS THAN 2 HOURS CAN PROMOTE FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ058-059-068-069-WVZ003-004-012-021>023-052115- GUERNSEY-BELMONT-NOBLE-MONROE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON- 506 PM EDT WED JUL 4 2012 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 461 IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. ALSO...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH EARLY EVENING AS THUNDERSTORMS MAY PRODUCE DAMAGING WIND...LARGE HAIL...HEAVY DOWNPOURS...AND FREQUENT LIGHTNING. RAIN AMOUNTS EXCEEDING 2 INCHES IN LESS THAN 2 HOURS CAN PROMOTE FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ013-014-020>022-073-052115- LAWRENCE-BUTLER-BEAVER-ALLEGHENY-ARMSTRONG-WESTMORELAND- 506 PM EDT WED JUL 4 2012 ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH EARLY EVENING AS THUNDERSTORMS MAY PRODUCE DAMAGING WIND...LARGE HAIL...HEAVY DOWNPOURS...AND FREQUENT LIGHTNING. RAIN AMOUNTS EXCEEDING 2 INCHES IN LESS THAN 2 HOURS CAN PROMOTE FLOODING. PRIOR TO THE THUNDERSTORMS...AFTERNOON HEAT INDICES MAY PEAK IN THE MID TO UPPER 90S. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ029-031-075-052115- WASHINGTON-GREENE-FAYETTE- 506 PM EDT WED JUL 4 2012 ...SEVERE THUNDERSTORM WATCH 461 IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH EARLY EVENING AS THUNDERSTORMS MAY PRODUCE DAMAGING WIND...LARGE HAIL...HEAVY DOWNPOURS...AND FREQUENT LIGHTNING. RAIN AMOUNTS EXCEEDING 2 INCHES IN LESS THAN 2 HOURS CAN PROMOTE FLOODING. PRIOR TO THE THUNDERSTORMS...AFTERNOON HEAT INDICES MAY PEAK IN THE MID TO UPPER 90S. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ007>009-015-016-023-074-052115- MERCER-VENANGO-FOREST-CLARION-JEFFERSON PA-INDIANA- WESTMORELAND RIDGES- 506 PM EDT WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH EARLY EVENING AS THUNDERSTORMS MAY PRODUCE DAMAGING WIND...LARGE HAIL...HEAVY DOWNPOURS...AND FREQUENT LIGHTNING. RAIN AMOUNTS EXCEEDING 2 INCHES IN LESS THAN 2 HOURS CAN PROMOTE FLOODING. PRIOR TO THE THUNDERSTORMS...AFTERNOON HEAT INDICES MAY PEAK IN THE MID TO UPPER 90S. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-PAZ076-WVZ041-052115- GARRETT-FAYETTE RIDGES-TUCKER- 506 PM EDT WED JUL 4 2012 ...SEVERE THUNDERSTORM WATCH 461 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...SOUTHWEST PENNSYLVANIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH EARLY EVENING AS THUNDERSTORMS MAY PRODUCE DAMAGING WIND...LARGE HAIL...HEAVY DOWNPOURS...AND FREQUENT LIGHTNING. RAIN AMOUNTS EXCEEDING 2 INCHES IN LESS THAN 2 HOURS CAN PROMOTE FLOODING. PRIOR TO THE THUNDERSTORMS...AFTERNOON HEAT INDICES MAY PEAK IN THE MID TO UPPER 90S. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 4, 3:30 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 330 PM EDT WED JUL 4 2012 PAZ014-042000- BUTLER PA- 330 PM EDT WED JUL 4 2012 ...THUNDERSTORM WILL AFFECT SOUTHERN BUTLER COUNTY... AT 326 PM EDT...A THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST OF ZELIENOPLE...MOVING SOUTHEAST AT 20 MPH. HEAVY RAIN WILL POND WATER ON ROADS AND QUICKLY FILL DITCHES AND SMALL STREAMS. INTENSE LIGHTNING CAN BE EXPECTED FROM THESE STORMS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. DO NOT SEEK SHELTER UNDER TREES. SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE... BUTLER... THIS WILL IMPACT THE FOLLOWING HIGHWAY... I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 87 AND 94. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. LAT...LON 4085 7979 4069 7992 4082 8016 4093 8012 WOODRUM
Special weather statement, Jul 4, 3:52 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 352 PM EDT WED JUL 4 2012 OHZ049-050-059-WVZ002-003-042015- BELMONT OH-BROOKE WV-HARRISON OH-JEFFERSON OH-OHIO WV- 352 PM EDT WED JUL 4 2012 ...A THUNDERSTORM WILL AFFECT NORTHEASTERN BELMONT...NORTHWESTERN OHIO...SOUTHEASTERN HARRISON...SOUTHERN JEFFERSON AND SOUTHWESTERN BROOKE COUNTIES... AT 348 PM EDT...A THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST OF CADIZ...MOVING SOUTHEAST AT 45 MPH. WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE... NEW ATHENS... CADIZ... ADENA... NEWELL... DILLONVALE... JUG RUN... RAYLAND... YORKVILLE... TILTONSVILLE... WINDSOR HEIGHTS... MARTINS FERRY... CLEARVIEW... THIS WILL IMPACT THE FOLLOWING HIGHWAYS... I-470 IN OHIO BETWEEN MILE MARKERS 0 AND 6. I-70 IN WEST VIRGINIA BETWEEN MILE MARKERS 0 AND 1. I-70 IN OHIO BETWEEN MILE MARKERS 219 AND 225. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. LAT...LON 4023 8059 4000 8078 4023 8105 4031 8099
Special weather statement, Jul 4, 4:29 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 429 PM EDT WED JUL 4 2012 OHZ049-050-059-PAZ029-WVZ002>004-042115- BELMONT OH-BROOKE WV-HARRISON OH-JEFFERSON OH-MARSHALL WV-OHIO WV- WASHINGTON PA- 429 PM EDT WED JUL 4 2012 ...THUNDERSTORMS WILL AFFECT NORTHEASTERN BELMONT...NORTHERN MARSHALL...OHIO...SOUTH CENTRAL JEFFERSON...SOUTHEASTERN HARRISON...SOUTHERN BROOKE AND SOUTHWESTERN WASHINGTON COUNTIES... AT 426 PM EDT...THUNDERSTORMS WERE LOCATED 4 MILES SOUTH OF ADENA...MOVING SOUTHEAST AT 35 MPH. WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE... NEWELL... NEW ATHENS... ADENA... SAINT CLAIRSVILLE... DILLONVALE... JUG RUN... RAYLAND... YORKVILLE... TILTONSVILLE... WINDSOR HEIGHTS... MARTINS FERRY... CLEARVIEW... THIS WILL IMPACT THE FOLLOWING HIGHWAYS... I-470 IN WEST VIRGINIA BETWEEN MILE MARKERS 0 AND 3. I-470 IN OHIO BETWEEN MILE MARKERS 0 AND 6. I-70 IN WEST VIRGINIA BETWEEN MILE MARKERS 0 AND 14. I-70 IN PENNSYLVANIA BETWEEN MILE MARKERS 0 AND 7. I-70 IN OHIO BETWEEN MILE MARKERS 214 AND 225. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. LAT...LON 4014 8037 3983 8070 4017 8106 4029 8093
Special weather statement, Jul 4, 4:53 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 453 PM EDT WED JUL 4 2012 MDZ001-OHZ058-059-068-069-PAZ029-031-075-076-WVZ003-004-012- 021>023-041-042300- GARRETT-GUERNSEY-BELMONT-NOBLE-MONROE-WASHINGTON-GREENE-FAYETTE- FAYETTE RIDGES-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON- TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...CAMBRIDGE... MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE... SHADYSIDE...BRIDGEPORT...CALDWELL...WOODSFIELD...WASHINGTON... CANONSBURG...DONORA...CALIFORNIA...CHARLEROI...MONONGAHELA... MCMURRAY...WAYNESBURG...FAIRDALE...UNIONTOWN...CONNELLSVILLE... POINT MARION...NORMALVILLE...FARMINGTON...OHIOPYLE... MARKLEYSBURG...WHEELING...MOUNDSVILLE...NEW MARTINSVILLE... FAIRMONT...MORGANTOWN...KINGWOOD...TERRA ALTA...PARSONS...DAVIS... THOMAS 453 PM EDT WED JUL 4 2012 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 461 IN EFFECT UNTIL 10 PM EDT THIS EVENING FOR THE FOLLOWING AREAS IN MARYLAND THIS WATCH INCLUDES 1 COUNTY IN WESTERN MARYLAND GARRETT IN OHIO THIS WATCH INCLUDES 4 COUNTIES IN EAST CENTRAL OHIO BELMONT GUERNSEY MONROE NOBLE IN PENNSYLVANIA THIS WATCH INCLUDES 3 COUNTIES IN SOUTHWEST PENNSYLVANIA FAYETTE GREENE WASHINGTON IN WEST VIRGINIA THIS WATCH INCLUDES 7 COUNTIES IN NORTHERN PANHANDLE OF WEST VIRGINIA MARSHALL OHIO IN NORTHERN WEST VIRGINIA MARION MONONGALIA PRESTON TUCKER WETZEL THIS INCLUDES THE CITIES OF...BARNESVILLE...BELLAIRE... BRIDGEPORT...CALDWELL...CALIFORNIA...CAMBRIDGE...CANONSBURG... CHARLEROI...CONNELLSVILLE...DAVIS...DONORA...FAIRDALE... FAIRMONT...GRANTSVILLE...KINGWOOD...MARTINS FERRY...MCMURRAY... MONONGAHELA...MORGANTOWN...MOUNDSVILLE...NEW MARTINSVILLE... OAKLAND MD...OHIOPYLE...PARSONS...SHADYSIDE...ST. CLAIRSVILLE... TERRA ALTA...THOMAS...UNIONTOWN...WASHINGTON...WAYNESBURG... WHEELING AND WOODSFIELD. A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. THE THUNDERSTORMS CAN PRODUCE HAIL TO 1.5 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70 MPH...DANGEROUS LIGHTNING...PLUS HEAVY RAIN. THE DAMAGING THUNDERSTORM WIND GUSTS MAY CAUSE ADDITIONAL POWER OUTAGES BY DOWNING TREES AFFECTING POWER LINES, PARTICULARLY IN AREAS HARDHIT FROM LAST FRIDAYS STORMS. RAIN AMOUNTS EXCEEDING 2 INCHES IN LESS THAN 2 HOURS CAN CAUSE RAPID FLOODING IN LOW SPOTS AND ALONG SMALL STREAMS. PERSONS IN THE WATCH AREA THIS HOLIDAY EVENING SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Local storm report, Jul 4, 4:57 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
457 PM EDT WED JUL 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM HAIL 2 W ADENA 40.22N 80.91W
07/04/2012 E0.88 INCH HARRISON OH EMERGENCY MNGR
&&
EVENT NUMBER PBZ1200630
RGThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 8:32 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion, Forest, Mercer, Venango | 58 min |
| Jul 3, 8:45 PM EDT | Severe Thunderstorm Warning | PBZ | Butler, Lawrence, Mercer, Venango | 60 min |
| Jul 3, 9:29 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion, Forest, Jefferson, Mercer, Venango | 50 min |
| Jul 3, 9:43 PM EDT | Severe Thunderstorm Warning | PBZ | Butler, Clarion, Lawrence, Mercer, Venango | 47 min |
| Jul 3, 10:06 PM EDT | Special Weather Statement | PBZ | Jefferson | 39 min |
| Jul 3, 10:20 PM EDT | Special Weather Statement | PBZ | Jefferson | 40 min |
| Jul 3, 10:34 PM EDT | Special Weather Statement | PBZ | Butler, Lawrence | 56 min |
| Jul 3, 10:45 PM EDT | Severe Thunderstorm Warning | PBZ | Lawrence, Mercer | 45 min |
| Jul 3, 11:22 PM EDT | Special Weather Statement | PBZ | Beaver | 53 min |
| Jul 3, 11:40 PM EDT | Special Weather Statement | PBZ | Armstrong, Butler, Lawrence | 65 min |
| Jul 4, 12:17 AM EDT | Special Weather Statement | PBZ | Allegheny, Beaver | 43 min |
| Jul 4, 12:18 AM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Butler | 57 min |
| Jul 4, 1:02 AM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Lawrence | 58 min |
| Jul 4, 1:24 AM EDT | Special Weather Statement | PBZ | Allegheny, Beaver | 51 min |
| Jul 4, 2:03 AM EDT | Special Weather Statement | PBZ | Allegheny, Fayette, Westmoreland | 42 min |
| Jul 4, 2:50 AM EDT | Special Weather Statement | PBZ | Fayette | 55 min |
| Jul 4, 5:27 AM EDT | Special Weather Statement | PBZ | Fayette | 33 min |
| Jul 4, 12:07 PM EDT | Heat Advisory | PBZ | Allegheny, Armstrong, Beaver, Butler, Fayette, Greene and 3 more | 31 hr |
| Jul 4, 3:30 PM EDT | Special Weather Statement | PBZ | Butler | 30 min |
| Jul 4, 5:39 PM EDT | Special Weather Statement | PBZ | Westmoreland | 51 min |
| Jul 4, 5:52 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Fayette, Westmoreland | 53 min |
| Jul 4, 6:01 PM EDT | Special Weather Statement | PBZ | Westmoreland | 44 min |
| Jul 4, 6:28 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Westmoreland | 32 min |
| Jul 4, 6:39 PM EDT | Areal Flood Warning | PBZ | Westmoreland | 2 hr |
| Jul 4, 6:44 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Fayette, Westmoreland | 28 min |
| Jul 4, 7:30 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Westmoreland | 19 min |
| Jul 4, 7:51 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Westmoreland | 54 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.